MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number H821H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.Attempts are being made to obtain the following information.Could you please advise how the procedure was completed, any adverse event to patient due to this fault, how the procedure was completed.To date no response has been provided.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2018 and a suture was used.During surgery, the suture was broken.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A box with thirty-three unopened samples of product code (b)(4), lot lpz310 were received for analysis.The issue sample was not returned.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
GUT PL UD 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8042029
Report Number2210968-2018-76965
Device Sequence Number19213780
Product Code GAL
UDI-Device Identifier10705031037779
UDI-Public10705031037779
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberH821H
Device Lot NumberLPZ310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/04/2018
Patient Sequence Number1